Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
124 Doctors are Online

Can statins or any other drug affect finger nails?

User rating for this question
Very Good
Answered by

Practicing since : 2000
Answered : 634 Questions
Do Statins, or any of the other drugs I take,affect finger nails?
My nails are lifting, white, brittle and painful.I have been treated twice for a supposed fungal infection but there is no improvement, and I have been suffering from this condition for nearly three years. I take 40mgs. of Atoravastatin, generic Lipitor, daily.
I also take 150mcg Levothyroxine for hypothyroidism, Amantadine fror MS fatigue, and 75mg Trazadone for sleep. Could it be something in the generic drugs I have been presscibed since joining Kaiser Permante?
Posted Wed, 8 May 2013 in Medicines and Side Effects
Answered by Dr. Payman Hajiazim 4 hours later
Hi there, thanks for asking. Brittle nails which could also be painful are part of the low thyroid function which you have. In many cases, very accurate adjustment of the hormone supplement is possible only after several testing of thyroid function. your fatigue also may show that your hormonal supplement is not enough. It does not seem to be related to your medications.
However, you may also have some fungal infection. The way you and the doctor can get for sure if you have fungal infection is that the specimen is sent to the laboratory for checking.
I wish you a good health.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor